MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FREEDOM HIP SYSTEM CONSTR HD 36MM T1 -3MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FREEDOM HIP SYSTEM CONSTR HD 36MM T1 -3MM; PROSTHESIS, HIP
Catalog Number 11-107017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Unequal Limb Length (4534)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Proposed component code: mechanical (g04) - head.A2: birth year 1972.D10: cat# 00625006550 lot# 62754325 bone screw self-tapping 6.5 mm dia.50 mm length.Cat# 00625006535 lot# j7597412 bone screw self-tapping 6.5 mm dia.35 mm length.Cat# 00625006530 lot# j7504038 bone screw self-tapping 6.5 mm dia.30 mm length.Cat# 30203607 lot# 66199371 liner constrained neutral 36 mm i.D.Size g for use with g7 acetabular system only.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a previous hip revision where zb product was implanted.Subsequently, the patient is experiencing pain approximately 9 months post implantation.The devices remain implanted, and patient has been referred for non-surgical treatment options.No intervention has been reported to date.Attempts have been made, and no further information has been provided.
 
Event or Problem Description
It was further reported the patient was experiencing worsening left hip, groin, buttock and thigh pain, limited daily activities, and mild limp starting approximately 2 months post-implantation.The patient was also noted to have some edema to the foot.The surgeon provided a shoe lift to the patient for leg length discrepancy and patient continued physical therapy; however, this did not provide any relief.The surgeon referred the patient to an orthotist for a custom shoe.Patient also provided flector patch for pain.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.D10: unk synthes cable.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: g3; h2; h3; h4; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records identified the following: muscle spasms of left thigh and intermittent left groin pain.Worsening left hip pain; mild limp, patients states hip feels like it did previously when infected.Imaging no abnormal findings.Pain in left leg/groin; continue therapy and shoe lift ordered.Severe pain, that limits activities/pain meds ; pain in groin, buttock and thigh region.No abnormal findings with implant imaging.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FREEDOM HIP SYSTEM CONSTR HD 36MM T1 -3MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22435142
Report Number0001825034-2025-02004
Device Sequence Number14610489
Product Code KWZ
UDI-Device Identifier00880304203457
UDI-Public(01)00880304203457(17)330605(10)66030715
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number11-107017
Device Lot Number66030715
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer07/23/2025
10/14/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/30/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite